| Model Number |
WA90300W |
| Medical Device Problem Codes |
Energy Output Problem (1431); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Burn(s) (1757)
Type of Reportable Event
Serious Injury
Event or Problem Description
The user facility reported to olympus that this electrosurgical generator "esg-300", with foot switch caused burns in two patients during an unknown procedure.Additional information has been requested regarding this event.These two events have been recorded under the following patient identifiers: (b)(6) and (b)(6).
Additional Manufacturer Narrative
The device has not been returned to olympus at this time.Additional information has been requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information has been received.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer as reflected in b5.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
Additional information was received.An olympus representative reported, on behalf of the customer, that the burns occurred through a non-olympus probe during an unspecified diagnostic procedure.The probe made a white halo that was "really larger than normal" resembling a burn, at least one centimeter around the perimeter.The affected area was the mucus membrane of the stomach.The procedure was not completed, and the patient was going to return to finalize treatment using the probe.There was no additional treatment given for the burn, and there was no further harm or user injury reported due to the event.
Additional Manufacturer Narrative
The suspect device has been returned to olympus.Initial inspection did not reveal any faults.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
Additional information was received from an olympus representative on behalf of the customer.The device reportedly exhibited "too much" cauterization, which caused "too much" tissue whitening without any bleeding at that time.The injury was described as mild.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, the reported issue is a medical complaint.The subject device was inspected and there was no fault detected.This supplemental report includes a correction to e1, e2, e3 and g2 from the previous submissions.Also, new information has been added to h4.Olympus will continue to monitor field performance for this device.